Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 17, 2021Craig County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 4:28 AM CDT for Craig County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 4:28 AM CDT (09:28 UTC)
Expired
Jul 17, 2021, 5:00 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Craig County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS84 KTSA 170928
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Sat Jul 17 2021
 
OKZ056-057-061-171000-
Craig OK-Rogers OK-Nowata OK-
428 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 500 AM CDT...

At 428 AM CDT, a strong thunderstorm was located 5 miles west of
White Oak, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Chelsea...                        Big Cabin...
White Oak...                      

This includes Interstate 44 between mile markers 273 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3651 9519 3651 9543 3650 9544 3650 9549
      3671 9547 3672 9525
TIME...MOT...LOC 0928Z 350DEG 12KT 3664 9536 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:24 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 17, 3:24 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
324 AM CDT Sat Jul 17 2021

.DISCUSSION...

Slow-moving heavy rain producing storms in a moist deep layer
environment along an 850mb warm front are producing very localized
flash flooding early this morning across portions of NE OK. This
activity should fade during the morning hours as the low level jet
weakens. Daytime heating will bring more scattered storms to the
region this afternoon, with the best coverage across NE OK and NW
AR. Localized flash flooding will remain a concern, given the weak
flow aloft and slow storm movement. A flash flood watch has been
issued to cover the threat thru the day across NE OK and NW AR.

The unsettled weather pattern will persist thru Monday, with a mid
level ridge expected to intensify and amplify to our west. A
disturbance in the north to northeast flow aloft will bring
elevated rain/storm chances thru Monday, gradually tapering down
from north to south by midweek. The disturbance is expected to
lift back to the northeast over our area during the latter part of
the week, increasing rain/storm chances again over much of the
region.

The data is coming into more of an agreement that mid level
ridging will build over the region by next weekend. PoPs were
tapered down during this time.

Below average temps will continue for the next several days.
Actually went below NBM here and there given uncertainties with
cloud cover and rainfall. Expect a return to near average temps by
next weekend with the ridge building overhead.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  89  72 /  50  50  40  40
FSM   89  73  90  72 /  60  50  50  50
MLC   90  72  89  70 /  40  30  50  50
BVO   88  69  87  68 /  40  30  40  40
FYV   86  68  86  66 /  70  60  50  40
BYV   86  69  86  68 /  60  50  50  40
MKO   88  72  87  70 /  50  50  50  50
MIO   87  69  87  69 /  50  30  50  40
F10   90  72  89  70 /  50  30  40  50
HHW   89  73  90  73 /  30  10  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>058-061>063-
     069.

AR...Flash Flood Watch through this evening for ARZ001-002-010-011.

&&

LONG TERM....30
Hazardous weather outlook, Jul 16, 5:26 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late this evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
    ONSET...Late this evening.

DISCUSSION...
Isolated showers and thunderstorms will develop this evening
across portions of eastern Oklahoma or may move into the area
from southern Kansas. High instability and slightly stronger winds
aloft may allow one or two storms to become strong to marginally
severe. The main threat will be gusty winds with a lesser concern
for large hail. Locally heavy rainfall will also be possible
across a broader area of eastern Oklahoma and northwest Arkansas
late this evening and overnight as additional storms develop or
existing activity grows upscale into clusters. Slow movement of
the activity combined with efficient rainfall rates may lead to
localized flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A nearly stationary frontal boundary and existing outflow
boundaries from earlier storms will continue to provide a focus
for shower and thunderstorm activity through the weekend across
much of eastern Oklahoma and western Arkansas. A developing upper
level disturbance over the Missouri Valley late in the weekend
into early next week will result in a general increase in
rainfall coverage. The persistent threat of showers and
thunderstorms along with abundant moisture will continue the
threat for locally heavy rainfall. Organized severe weather is not
expected.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 1:49 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
149 AM CDT Sat Jul 17 2021

OKZ062-063-170715-
Delaware OK-Mayes OK-
149 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHEASTERN MAYES COUNTIES UNTIL 215 AM CDT...

At 148 AM CDT, a strong thunderstorm was located 4 miles southeast of
Spavinaw, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Spavinaw...                       Hoot Owl...
Spavinaw State Park...            Strang...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3642 9491 3626 9489 3625 9514 3641 9515
TIME...MOT...LOC 0648Z 091DEG 7KT 3634 9500

Snider
Special weather statement, Jul 17, 2:22 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021

OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...

At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Salina...                         Spavinaw...
Hoot Owl...                       Spavinaw State Park...
Strang...                         Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
      3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512

Snider
Special weather statement, Jul 17, 2:49 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sat Jul 17 2021

OKZ062-170815-
Mayes OK-
249 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAYES COUNTY UNTIL
315 AM CDT...

At 249 AM CDT, a strong thunderstorm was located over Hoot Owl. This
storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Salina...                         Spavinaw...
Hoot Owl...                       Spavinaw State Park...
Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3632 9500 3627 9501 3624 9512 3624 9521
      3634 9526 3642 9507
TIME...MOT...LOC 0749Z 058DEG 2KT 3634 9511

Snider
Special weather statement, Jul 17, 3:16 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 AM CDT Sat Jul 17 2021

OKZ062-170845-
Mayes OK-
316 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES COUNTY UNTIL 345
AM CDT...

At 315 AM CDT, strong thunderstorms were located along a line
extending from near Adair to 4 miles north of Rose. These storms were
nearly stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Salina...                         Adair...
Spavinaw...                       Pensacola...
Hoot Owl...                       Spavinaw State Park...
Strang...                         Snowdale State Park...

This includes Interstate 44 between mile markers 263 and 272.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3643 9542 3620 9510 3622 9504 3627 9501
      3636 9501 3651 9519 3651 9528
TIME...MOT...LOC 0815Z 009DEG 0KT 3645 9526 3628 9505

Snider
Special weather statement, Jul 17, 3:42 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 AM CDT Sat Jul 17 2021

OKZ062-170900-
Mayes OK-
342 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES COUNTY UNTIL
400 AM CDT...

At 342 AM CDT, a strong thunderstorm was located 4 miles southeast of
Adair. This storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Adair...                          Strang...
Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3647 9526 3642 9511 3629 9519 3637 9535
TIME...MOT...LOC 0842Z 023DEG 2KT 3639 9521

Snider
Special weather statement, Jul 17, 4:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Sat Jul 17 2021

OKZ056-057-061-171000-
Craig OK-Rogers OK-Nowata OK-
428 AM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 500 AM CDT...

At 428 AM CDT, a strong thunderstorm was located 5 miles west of
White Oak, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Chelsea...                        Big Cabin...
White Oak...

This includes Interstate 44 between mile markers 273 and 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3651 9519 3651 9543 3650 9544 3650 9549
      3671 9547 3672 9525
TIME...MOT...LOC 0928Z 350DEG 12KT 3664 9536

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jul 17, 12:29 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes4 hr
Jul 17, 1:02 AM CDTFlash Flood WarningTSADelaware3 hr
Jul 17, 1:10 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 17, 1:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 1:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 2:09 AM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
Jul 17, 2:20 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 17, 2:22 AM CDTSpecial Weather StatementTSAMayes23 min
Jul 17, 2:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 3:16 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 17, 3:18 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more39 hr
Jul 17, 3:33 AM CDTAreal Flood AdvisoryTSAMayes117 min
Jul 17, 3:42 AM CDTSpecial Weather StatementTSAMayes18 min
Jul 17, 4:10 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers3 hr
Jul 17, 4:40 AM CDTFlash Flood WarningTSACraig2 hr
Jul 17, 5:32 AM CDTAreal Flood WarningTSADelaware, Mayes3 hr
Jul 17, 5:41 AM CDTAreal Flood AdvisoryTSANowata, Rogers3 hr
Jul 17, 6:12 AM CDTFlash Flood WarningTSARogers3 hr
Jul 17, 6:17 AM CDTAreal Flood AdvisoryTSATulsa, Washington118 min
Jul 17, 6:49 AM CDTAreal Flood WarningTSACraig3 hr
Jul 17, 7:17 AM CDTAreal Flood AdvisoryTSAWashington118 min
Jul 17, 7:41 AM CDTFlash Flood WarningTSAWashington3 hr
Jul 17, 9:09 AM CDTAreal Flood WarningTSARogers3 hr
Jul 17, 10:44 AM CDTAreal Flood WarningTSAWashington2 hr
Jul 17, 3:10 PM CDTSpecial Weather StatementTSATulsa35 min
Jul 17, 3:15 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Jul 17, 3:35 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner25 min
Jul 17, 4:03 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 17, 4:49 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 5:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 17, 5:20 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg115 min
Jul 17, 5:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 17, 6:15 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 17, 6:48 PM CDTSpecial Weather StatementTSAAdair42 min
Jul 17, 6:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 17, 3:25 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Jul 17, 5:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Jul 17, 2:39 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 17, 4:14 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 17, 5:03 PM CDTSpecial Weather StatementTSAFranklin42 min
Jul 17, 5:53 PM CDTSpecial Weather StatementTSASebastian52 min
Jul 17, 5:56 PM CDTSpecial Weather StatementTSAWashington49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.